Hello. I am in stage 3ckd with iga Nephropathy. My GFr was at 30 and I have Been taking lisinopril and no longer taking blood pressure medication. My GFR has dropped to 26 in a month. I am wondering if it could be the lisinopril affecting my GFR. Has anyone been in the same boat?
Drop in GFR: Hello. I am in stage 3ckd with... - Kidney Disease
Although keeping your blood pressure down is extremely important to kidney health, there are many things that can cause a decrease in GFR. It can be as simple as you were more dehydrated when you did the lab draw. However, if your bp has increased, I would think you would want to go back on bp meds. A GFR is not the tell all of kidney disease either. It is a ratio and just having a birthday can change the figure. Talk with your doctor and look at the whole picture including creatinine and other lab results.
this is all new for me. not sure what is causing the drop in gfr. my gfr was 94 two years ago. it's at 33 currently. creatinine level is 2.7 up from 1.1. my GP has taken me off lisinopril and switched to amlodipine 5mg. I'm seeing a Nephrologist in 3 weeks and getting an ultrasound. I'm 59. I had untreated high BP for a year and took a heavy round of inflammatory meds for 6 weeks- all during the past 2 years. I guess it's damaged my kidneys. I'll know soon enough
Hi Kayla28, yes, Lisinopril can cause a slight drop such as yours according to my nephrologist. I have IGAN as well and mine dropped as well about 5 points, however it fluctuates from there another 10 points going up and down. Lots of things can cause it to drop periodically such as illness, stress, dehydration etc.
If you have proteinuria, it is one of the best meds to control it along with controlling your bp. If your bp has stabilized and you have proteinuria, you might want to discuss with your doctor about taking very low doses of lisinopril. I take 1.25 mg and it controls my protein and bp.
Fat buddy, I was responding toKayla who said her GFR went fro 30 to 26 in a month. 4 points. You are speaking to bavantjr. A few different conversations going on. Certainly any drop is alarming, but a 4 point variation could be caused by a number of things and might go back up the next test. It might be the Lisinopril and it might not. Also depends on the dosage. Using the lowest possible dosage is advised.
Proteinuria is dangerous and needs to be controlled and Lisinopril works for many of us to control it. Note I said in VERY SMALL doses. Certainly everyone is different and needs to discuss it with their doctor and decide for themselves. Blood tests need to be done on a regular basis to make sure there is not a steady decline.
The very most important thing is to keep your blood pressure under good control. High BP can damage your kidneys more and also scar your heart and leave you prime for a heart attack or stroke
Don't forget that we are all different. A medication that works for me, may not work at all for you and vice versa. DO NOT stop taking BP medication until you discuss with your nephrologist. Don't forget too, that there are a number of things that can make your GFR drop. My creatinine and GFR can change a lot because I didn't drink enough the day before I had my labs done. Remember eGFR is only an estimate of your kidneys filtration.
i have take Losartan with a duretic for years...my neph recently cut that dose in half and added Doxasozin 2 mg. before bedtime....my blood pressures stay nice and low ...118/84....and i SLEEP awesome !!.....Doxasozin reduces blood pressures but it also aids in reducing Creatinine.....my gfr is 16...i am curious to see if it makes a difference in my next labs.....read up on Doxasozin and see if your neph thinks it might help
Well I would have my doctor check my potassium level. Lisinopril in Stage 4 or 5 can cause potassium to build up and is a potassium sparring diuretic and ACE inhibitor. I hope you are cutting back on potassium in your diet. I eat under 1500 mg daily. A medium potato has 900 mg and medium fries 677 mg. So I wish you luck and hope you ask your doctor these questions.